MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25383
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A male patient underwent a procedure to place 1 oasis one action stent, g25383, to drain an abscess in the upper hepatic duct.The pre-loaded plastic stent was placed into the abscess at which point the dr.Asked myself and my regional manger matthew henderson if we changed how we made our stents? once we looked closer at the placed stent it was clear that it was in backwards and that it was packaged preloaded onto the introducer backwards (pr272880).The stent, although backwards, was completing drainage as needed and no further action was taken.The stent was left in the patient and complications were not expected, we simply need to point out the assembly error to further make sure this isn't happening more often than not.The doctor did state that he has seen this before (pr273723), however he had blamed the fellow placing the stent not realizing it was preloaded.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.A male patient underwent a procedure to place 1 oasis one action stent, g25383, to drain an abscess in the upper hepatic duct.The pre-loaded plastic stent was placed into the abscess at which point the dr.Asked myself and my regional manger (b)(6) if we changed how we made our stents? once we looked closer at the placed stent it was clear that it was in backwards and that it was packaged preloaded onto the introducer backwards (pr272880).The stent, although backwards, was completing drainage as needed and no further action was taken.The stent was left in the patient and complications were not expected, we simply need to point out the assembly error to further make sure this isn't happening more often than not.The doctor did state that he has seen this before (pr273723), however he had blamed the fellow placing the stent not realizing it was preloaded.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
The device involved in this complaint was not returned to cirl for an evaluation therefore, a document based investigation was carried out.Prior to distribution oacl-10-15 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for oacl-10-15 of lot number c1300074 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1300074.A definitive root cause could not be determined from the available information.A possible cause of this complaint may be attributed to operator error when loading the stent onto the catheter during production.The complaint detail has been assessed by quality engineering and it has been determined that there is no requirement to open an ncr.¿the oacl-10-15 device of lot c1300074 involved in this occurrence was manufactured on 29/nov/2016 and is due to expire on 29/nov/2019.A previous complaint was investigated for the same issue: it involved an oacl-10-5 of lot c1251204 manufactured on 07/dec/2016 ¿ training was completed with the mtm¿s involved and is attached to the complaint file on trackwise.This issue will be monitored and any recurrence of this non-conformance will be documented.This lot was manufactured prior to the implementation of the actions from the nc.The complaint was confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8930759
Report Number3001845648-2019-00438
Device Sequence Number268839
Product Code FGE
UDI-Device Identifier00827002253834
UDI-Public(01)00827002253834(17)191129(10)C1300074
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2019
Device Model NumberG25383
Device Catalogue NumberOACL-10-15
Device Lot NumberC1300074
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/29/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1